Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Tree metrics and their Lipschitz-free spaces


Author: A. Godard
Journal: Proc. Amer. Math. Soc. 138 (2010), 4311-4320
MSC (2010): Primary 46B04; Secondary 05C05, 46B25, 54E35
DOI: https://doi.org/10.1090/S0002-9939-2010-10421-5
Published electronically: May 20, 2010
MathSciNet review: 2680057
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the Lipschitz-free spaces of subsets of the real line and characterize subsets of metric trees by the fact that their Lipschitz-free space is isometric to a subspace of $ L_1$.


References [Enhancements On Off] (What's this?)

  • 1. R. Bonic, J. Frampton, and A. Tromba, $ \Lambda $-manifolds, J. Functional Analysis 3 (1969), 310-320. MR 0238359 (38:6635)
  • 2. P. Buneman, A note on the metric properties of trees, J. Combinatorial Theory Ser. B 17 (1974), 48-50. MR 0363963 (51:218)
  • 3. Y. Dutrieux and V. Ferenczi, The Lipschitz free Banach spaces of $ C(K)$-spaces, Proc. Amer. Math. Soc. 134 (2006), no. 4, 1039-1044. MR 2196036 (2006h:46003)
  • 4. S.N. Evans, Probability and real trees, Lecture Notes in Mathematics, vol. 1920, Springer, Berlin, 2008. MR 2351587
  • 5. G. Godefroy, Existence and uniqueness of isometric preduals: a survey, Banach space theory, Contemp. Math., vol. 85, Amer. Math. Soc., Providence, RI, 1989, pp. 131-193. MR 983385 (90b:46035)
  • 6. G. Godefroy and N.J. Kalton, Lipschitz-free Banach spaces, Studia Math. 159 (2003), no. 1, 121-141. MR 2030906 (2004m:46027)
  • 7. G. Godefroy and M. Talagrand, Classes d'espaces de Banach à prédual unique, C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), no. 5, 323-325. MR 608845 (82b:46020)
  • 8. P. Goodey and W. Weil, Zonoids and generalisations, Handbook of convex geometry, Vols. A, B, North-Holland, Amsterdam, 1993, pp. 1297-1326. MR 1243010 (95g:52015)
  • 9. N.J. Kalton, Spaces of Lipschitz and Hölder functions and their applications, Collect. Math. 55 (2004), no. 2, 171-217. MR 2068975 (2005c:46113)
  • 10. A. Naor and G. Schechtman, Planar earthmover is not in $ L_1$, SIAM J. Comput. 37 (2007), no. 3, 804-826. MR 2341917
  • 11. W. Rudin, Real and complex analysis, third ed., McGraw-Hill Book Co., New York, 1987. MR 924157 (88k:00002)
  • 12. N. Weaver, Lipschitz algebras, World Scientific Publishing Co. Inc., River Edge, NJ, 1999. MR 1832645 (2002g:46002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B04, 05C05, 46B25, 54E35

Retrieve articles in all journals with MSC (2010): 46B04, 05C05, 46B25, 54E35


Additional Information

A. Godard
Affiliation: Institut de Mathématiques de Jussieu - Projet Analyse Fonctionnelle, Université Paris 6, Boîte 186, 4 place Jussieu, 75252 Paris Cédex 05, France
Email: godard@math.jussieu.fr

DOI: https://doi.org/10.1090/S0002-9939-2010-10421-5
Keywords: Lipschitz-free spaces, subspaces of $L_{1}$, metric trees, four-point property.
Received by editor(s): May 11, 2009
Received by editor(s) in revised form: January 29, 2010
Published electronically: May 20, 2010
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society